Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 615, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 7, 2011, 5:48 PM CST for Blaine County, Caddo County, Oklahoma. It was in force for 27 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 7, 2011, 5:48 PM CST (23:48 UTC)
- Expired
- Nov 7, 2011, 6:15 PM CST
- In force
- 27 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Blaine County, OK, Caddo County, OK
The radar
The Norman radar (KTLX), 107 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 7, 6:06 PM CST | HAIL 1 | Hydro, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 7, 1:11 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
361
WUUS54 KOUN 072348
SVROUN
OKC011-015-080015-
/O.NEW.KOUN.SV.W.0615.111107T2348Z-111108T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
548 PM CST MON NOV 7 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BLAINE COUNTY IN NORTHWEST OKLAHOMA...
NORTHWESTERN CADDO COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 615 PM CST
* AT 548 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM HYDRO TO 8 MILES
NORTHWEST OF EAKLY TO 15 MILES WEST OF EAKLY...MOVING EAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 70 MPH...
* LOCATIONS IN THE WARNING INCLUDE BRIDGEPORT...EAKLY...HINTON...
HYDRO AND LOOKEBA.
THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 87 AND 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3568 9832 3535 9831 3524 9862 3564 9863
TIME...MOT...LOC 2348Z 249DEG 27KT 3555 9852 3540 9862
3527 9879
$$
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 7, 5:42 PM CST, 6 minutes earlier.
Area forecast discussion, Nov 7, 5:42 PM CST, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 542 PM CST MON NOV 7 2011 .AVIATION... A STATIONARY FRONT FROM NEAR KPNC TO KCSM WILL DRIFT NW TONIGHT AS A SURFACE WAVE MOVES NE ALONG THE FRONT. AS THE ASSOCIATED UPPER WAVE MOVES INTO THE PLAINS TOMORROW MORNING...A DRY SLOT WILL BRING AN END TO MOST OF THE CONVECTION...FROM SW TO NE ACROSS OK/N TX. OVERNIGHT...EXPECT WIDESPREAD IFR CONDITIONS...NUMEROUS SHRA/TSRA...AND NO CLEAR ORGANIZATION OF THESE FEATURES. DUE TO THE NATURE OF THE FORECAST CONVECTION...SOME TAF SITES WILL PROBABLY SEE TSRA OFF-AND-ON FOR MOST OF THE NIGHT. && .PREV DISCUSSION... /ISSUED 240 PM CST MON NOV 7 2011/ DISCUSSION... CONTEMPLATED A FLASH FLOOD WATCH, BUT MOST OF THE AFTERNOON/EVENING RAINS ARE EXPECTED TO BE IN WESTERN OKLAHOMA...OUTSIDE OF THE AREA THAT RECEIVED HEAVY RAINFALL LAST NIGHT. NO WATCH WILL BE ISSUED NOW. OTHERWISE, POPS WERE INCREASED TO LIKELY OR HIGHER IN AREAS EAST OF I-35 FOR TUESDAY SINCE THE UPPER WAVE IS FORECAST TO MOVE SLOWER THAN PREVIOUSLY FORECAST. WESTERN OKLAHOMA SHOULD CLEAR EARLY TUESDAY WITH CENTRAL PARTS OF OKLAHOMA SUBJECT TO AN EXPECTED SQUALL LINE LATE TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 60 64 37 57 / 90 40 10 10 HOBART OK 54 62 32 58 / 70 20 0 0 WICHITA FALLS TX 59 72 39 59 / 80 30 10 10 GAGE OK 44 49 29 55 / 50 20 0 0 PONCA CITY OK 58 63 35 54 / 90 60 10 10 DURANT OK 62 73 42 59 / 80 70 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 23/09/23
Hazardous weather outlook, Nov 7, 11:18 AM CST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1118 AM CST MON NOV 7 2011
OKZ004>048-050>052-TXZ083>090-081100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1118 AM CST MON NOV 7 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS MUCH OF OKLAHOMA AND ALL OF WESTERN NORTH TEXAS. SEVERE
WEATHER IS MORE LIKELY TO OCCUR THIS AFTERNOON AND EVENING OVER WEST
CENTRAL AND SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.
LOCATION...
THE AREA MOST AT RISK IS WEST OF SEILING...WEATHERFORD...LAWTON AND
WICHITA FALLS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS IS FROM 2 PM
UNTIL 9 PM.
IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND ROOFTOPS FROM LARGE HAIL. THE LARGEST
HAIL MAY BE GREATER THAN TWO INCHES DIAMETER.
DAMAGING STRAIGHT LINE WINDS AND TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 2 PM UNTIL
9 PM.
DISCUSSION...
A VERY HUMID AIRMASS EXISTS AND IS EXPECTED TO MAINTAIN ITSELF
ACROSS ALL BUT NORTHWEST OKLAHOMA. THINNING CLOUDS ACROSS THE
SOUTHERN TEXAS PANHANDLE WILL ALLOW WARMER SURFACE AIR TO MOVE INTO
SOUTHWEST OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS THIS AFTERNOON.
AN UPPER LEVEL TROUGH ARRIVING FROM THE WEST WILL PROVIDE INCREASED
ENERGY TO ALLOW STRONG AND SEVERE THUNDERSTORMS FROM
MID-AFTERNOON UNTIL MID-EVENING. THE WIND PROFILE WILL BECOME
INCREASINGLY FAVORABLE FOR SUPERCELL THUNDERSTORMS. THERE IS A
CONSIDERABLE RISK OF TORNADOES WITH SOME OF THE THUNDERSTORMS. THE
SUPERCELL THUNDERSTORMS WILL MOVE VERY QUICKLY TO THE NORTHEAST.
PERSONS IN WESTERN OKLAHOMA AND ADJACENT PARTS OF TEXAS SHOULD
REVIEW SEVERE WEATHER SAFETY RULES AND HAVE A PLAN OF ACTION. IN
ADDITION TO THE TORNADO POTENTIAL...SOME THUNDERSTORMS ARE EXPECTED
TO PRODUCE DAMAGING HAIL.
DURING THE EVENING A LINE OF THUNDERSTORMS IS EXPECTED TO FORM IN
WESTERN OKLAHOMA. THE MAIN HAZARDS WILL THEN BECOME HEAVY RAIN AND
DAMAGING WIND. THESE THUNDERSTORMS ARE EXPECTED TO MOVE WEST TO EAST
ACROSS MOST OF OKLAHOMA OVERNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST TUESDAY NOV 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL THIS EVENING AND OVERNIGHT MAY PRODUCE SOME
FLOODING...ESPECIALLY IN SOUTH CENTRAL OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF STRONG THUNDERSTORMS WILL LINGER INTO TUESDAY MORNING
OVER SOUTHEAST OKLAHOMA. DRY WEATHER IS THEN FORECAST FOR SEVERAL
DAYS UNTIL A CHANCE OF THUNDERSTORMS RETURNS ON SUNDAY.
OTHER HAZARDOUS WEATHER...
LIMITED FROST AND FREEZING TEMPERATURES MAY OCCUR THURSDAY AND
FRIDAY MORNINGS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
TUESDAY.In the hours before
Special weather statement, Nov 7, 4:12 PM CST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 412 PM CST MON NOV 7 2011 TXZ084-087-072245- FOARD TX-KNOX TX- 412 PM CST MON NOV 7 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES. AT 413 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF RHINELAND...MOVING NORTH AT 40 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3385 9980 3382 9949 3342 9962 3345 9983
Local storm report, Nov 7, 4:14 PM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
414 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 10 S SAYRE 35.15N 99.63W
11/07/2011 E1.75 INCH BECKHAM OK EMERGENCY MNGR
&&
CMARTINLocal storm report, Nov 7, 4:34 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
434 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0434 PM HAIL 1 W TONKAWA 36.68N 97.33W
11/07/2011 E1.00 INCH KAY OK EMERGENCY MNGR
&&
CMARTINLocal storm report, Nov 7, 5:00 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
500 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND GST BURNS FLAT 35.36N 99.18W
11/07/2011 M92 MPH WASHITA OK ASOS
KCSM MEASURED WINDS OF 80 KNOTS.
&&
CMARTINLocal storm report, Nov 7, 5:27 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
527 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 4 W BESSIE 35.38N 99.06W
11/07/2011 E1.75 INCH WASHITA OK FIRE DEPT/RESCUE
ALSO REPORTED 60 MPH WINDS.
&&
CMARTINLocal storm report, Nov 7, 5:31 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
531 PM CST MON NOV 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL CORN 35.38N 98.78W
11/07/2011 E1.75 INCH WASHITA OK TRAINED SPOTTER
ALSO REPORTED 60 MPH WINDS.
&&
CMARTINThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 9:08 PM CST | Special Weather Statement | OUN | Carter, Murray | 37 min |
| Nov 6, 10:12 PM CST | Special Weather Statement | OUN | Murray | 33 min |
| Nov 6, 10:19 PM CST | Special Weather Statement | OUN | Carter, Jefferson | 56 min |
| Nov 6, 10:55 PM CST | Flash Flood Warning | OUN | Carter, Jefferson | 3 hr |
| Nov 6, 11:47 PM CST | Flash Flood Warning | OUN | Carter, Murray | 3 hr |
| Nov 7, 1:31 AM CST | Flash Flood Warning | OUN | Johnston, Murray, Pontotoc | 4 hr |
| Nov 7, 7:14 AM CST | Special Weather Statement | OUN | Dewey | 46 min |
| Nov 7, 12:25 PM CST | Special Weather Statement | OUN | Beckham | 35 min |
| Nov 7, 1:06 PM CST | Special Weather Statement | OUN | Roger Mills | 9 min |
| Nov 7, 1:16 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Dewey, Roger Mills | 59 min |
| Nov 7, 1:29 PM CST | Special Weather Statement | OUN | Greer, Harmon | 31 min |
| Nov 7, 1:33 PM CST | Special Weather Statement | OUN | Jackson | 42 min |
| Nov 7, 1:49 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon | 56 min |
| Nov 7, 2:02 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson, Kiowa, Tillman | 58 min |
| Nov 7, 2:14 PM CST | Tornado Warning | OUN | Greer, Harmon, Kiowa | 46 min |
| Nov 7, 2:17 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Blaine, Custer, Dewey, Roger Mills | 58 min |
| Nov 7, 2:44 PM CST | Tornado Warning | OUN | Jackson, Kiowa, Tillman | 46 min |
| Nov 7, 2:47 PM CST | Special Weather Statement | OUN | Grant, Major | 43 min |
| Nov 7, 3:00 PM CST | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa, Washita | 60 min |
| Nov 7, 3:08 PM CST | Tornado Warning | OUN | Kiowa, Washita | 52 min |
| Nov 7, 3:15 PM CST | Special Weather Statement | OUN | Harmon | 30 min |
| Nov 7, 3:23 PM CST | Special Weather Statement | OUN | Roger Mills | 37 min |
| Nov 7, 3:27 PM CST | Tornado Warning | OUN | Comanche, Kiowa, Tillman | 48 min |
| Nov 7, 3:34 PM CST | Special Weather Statement | OUN | Greer | 26 min |
| Nov 7, 3:42 PM CST | Special Weather Statement | OUN | Kay | 33 min |
| Nov 7, 3:42 PM CST | Tornado Warning | OUN | Kiowa | 33 min |
| Nov 7, 3:47 PM CST | Special Weather Statement | OUN | Major | 28 min |
| Nov 7, 4:05 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer, Washita | 40 min |
| Nov 7, 4:06 PM CST | Special Weather Statement | OUN | Caddo | 24 min |
| Nov 7, 4:14 PM CST | Tornado Warning | OUN | Caddo, Comanche, Kiowa | 46 min |
| Nov 7, 4:18 PM CST | Severe Thunderstorm Warning | OUN | Kay | 42 min |
| Nov 7, 4:33 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Custer, Kiowa, Washita | 42 min |
| Nov 7, 4:39 PM CST | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 51 min |
| Nov 7, 4:57 PM CST | Severe Thunderstorm Warning | OUN | Kay | 63 min |
| Nov 7, 4:57 PM CST | Tornado Warning | OUN | Caddo | 38 min |
| Nov 7, 5:16 PM CST | Severe Thunderstorm Warning | OUN | Custer, Kiowa, Washita | 59 min |
| Nov 7, 5:20 PM CST | Severe Thunderstorm Warning | OUN | Beckham, Greer | 40 min |
| Nov 7, 5:37 PM CST | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 53 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.